MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG,KRD

PENUMBRA, INC. RUBY COIL; HCG,KRD
Catalog Number RBY2C1857
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached.Evaluation revealed that the proximal constraint sphere was present on the embolization coil indicating the coil was intact.This type of damage typically occurs if the ruby coil is retracted against resistance during use, the pusher assembly may elongate allowing the embolization coil to detach.The pusher assembly was not returned for evaluation.Therefore, the root cause could not be determined.Further evaluation revealed offset coil winds on the embolization coil.This damage was incidental to the reported complaint, and the root cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) aneurysm using a ruby coil, a ruby xl, a non-penumbra catheter (5f), and a lantern delivery microcatheter (lantern).It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician was unable to advance a ruby xl through the 5f non-penumbra catheter, and the ruby xl was removed.The physician then inserted the lantern through the non-penumbra catheter and placed three ruby coils in the target location using the lantern.While advancing another ruby coil into the target location, the lantern had kicked out of the vessel and the ruby coil unintentionally detached.It was reported that the detached ruby coil migrated from the gda to the hepatic artery.The physician was able to remove the detached ruby coil using a snare device after multiple attempts.The physician determined that the aneurysm was occluded enough and ended the procedure at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23334167
Report Number3005168196-2025-00333
Device Sequence Number15930234
Product Code HCG
UDI-Device Identifier00814548019260
UDI-Public00814548019260
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C1857
Device Lot NumberF00015524
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Initial Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale